MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART COATED AORTIC VALVED GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART COATED AORTIC VALVED GRAFT; HEART-VALVE, MECHANICAL
Catalog Number 25CAVGJ-514 00
Medical Device Problem Codes Product Quality Problem (1506); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, a 25mm masters valve was selected for an implant.During the procedure, the physician discovered that the dimensions for the outer diameter of the valve was not 25mm and it's less than that and for the graft it was 31mm.The device was implanted in the patient.The patient is stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of the valve dimensions not being correct was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.However images of the valve were received for examination.In the two images received, a ruler is placed on the valve and appeared to be measuring the orifice of the valve, not the tissue anulus diameter.The orifice of the valve can measure below 25mm, it is the tissue anulus diameter which is expected to measure 25mm.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.This includes measurement of the tissue annulus diameter during the manufacturing process, which was reported to measure 25.03mm, within specifications for a 25mm valve.The cause of the reported event appears to be due to a misunderstanding of the valve's measurements.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
MASTERS SERIES HEART COATED AORTIC VALVED GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18075106
Report Number2135147-2023-04884
Device Sequence Number7593927
Product Code LWQ
UDI-Device Identifier05414734006316
UDI-Public05414734006316
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number25CAVGJ-514 00
Device Lot Number9166969
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown